Jump to content
CrazyBoards.org

I'm Steve

Member
  • Content Count

    62
  • Joined

  • Last visited

About I'm Steve

  • Rank
    Member
  1. I have been off of Lamictal for awhile now.........sometimes wonder if I shouldn't be back on it. Its hard for me to tell a lot of the time whether a med is working for me.
  2. Today I began taking Seroquel XR 400 after a visit to my Pdoc. I'm hoping this will help. I have had terrific anxiety and racing thoughts. My memory of Seroquel is that it did help to calm the mind but gave me a lot of sedation. Its strange now that the Pdoc and I are starting to go back through the same drugs that we've already tried. Anyone go back to Seroquel after being off. Or have you gone back to a med that you previously tried?
  3. I think i may see about Seroquel now.....I've tried it before but it seems that it has the least side effects so it might be the way to go.
  4. I was wondering if anyone here has any recent experience with Latuda.....brand new AP. I was RXd it this past week and I immediately experienced marked increase in anxiety and tremors in my hands. It also seemed to make my mind race a mile a minute (not that I need any help in that). I called the Pdoc's service today and he immediately said to stop the medication. Damn....this is another apparent failed attempt at getting on something that will work. I seem overly sensitive to side effects on these atypicals..... but this one took the cake. I'm still coming down from it. Any experiences.......positive or negative with Latuda?
  5. I've been through a series of trial and error testings of various antipsychotics (I'm diagnosed schizoaffective). Nothing seems to be quite doing the trick.......or the side effects are rough. Anyone here on Clozapine or Clozaril? I understand this is the "go to" drug when nothing else seems to be connecting the dots. I'm wondering why it is not more readily offered upfront by physicians if its a kind of wonder drug? (suspect it may be the blood tests). Any real testimonies about this drug either way on using it? I'm thinking about asking my Pdoc about it.
  6. I've taken XR only briefly (before Geodon). Not enough experience with it yet. I am a bit nervous about it since I have used IR as an off-label sleep aid.......which it does quite well. A bit worried that I will be even more loopy than I am now as Seroquel does have that reputation for leaving one sedated. Also, I usually hear Seroquel in connection with strictly bi-polar issues. Anyone here use it that has a diagnosis of schizoaffective, like myself? No, actually never thought of blogging......interesting idea . Do yourself or any else here blog ........ assuming about one's illness?
  7. I just spoke to my Pdoc's office over the phone about stopping the Invega that I started last week. This anti-psych seems to be making me very "loopy" and kind of in a hypnotic state. Also strange sense of male arousal.....or lack thereof with strange feeling associated with it. I also seem to have a return of intrusive thinking which is a hallmark of my schizoaffective illness. The Pdoc said it would be o.k. to go back onto Seroquel XR until I see him again later this week. This will be my 3rd drug switch in the last few weeks (was also on Geodon, briefly). What's really goofy here is that I thought Invega would be "it" for me, Their website shows lots of "hip" and "trendy" looking psychotics.......models obviously but I was hoping that I could be like one of them looks and engaging life on an even keel. I don't know why I was taken with the ads for this one.....it just seemed more bright and alive than the standard AP website. It also is geared specifically toward schiz and schizA since I guess there is no FDA approval of any other use. Anyone had much experience with Invega? Did it work for you? I don't know where I will go from here.....stay on Seroquel XR or not. It just seems the anti-psychotics and I don't play well together. Anyone else struggling with meds at this time?
  8. As a pastor, this drives me crazy also. People who think that if you have enough faith, "bam", there goes whatever illness there is. I've buried many, many good and faith-filled people. Is the fact that they died of an illness or tragedy a sign of a lack of faith......NO. Faith gives us meaning in the midst of illness and tragedy. It is not magic. Its something more deep than simple tricks. I need to keep this in mind for myself as I struggle with mental illness. I'll have to say that the folks that do this to me the most are the ones from church. That somehow my faith should be able to see me through the tough times and I should be able to shake it off. Luckily they aren't all like this. So I ignore the ones that don't have a clue and try to stick close by the ones that understand that this is an illness and I'm doing the best that I can.
  9. Thanks Sylvan......I also so enjoy our late-nite talks!
  10. No wife. A few friends have been supportive. It seems like most people just don't get it fully. Its as though it seems like a number of my friends think I should be able to "will" myself past depression or anxiety. If they can give me the magic tool to do that, I would do so gladly. Anyone else have folks in your life who even subtly seem to give off vibes that this can all be "willled away" ?
  11. Self-medicating in this way: I went to a GP about 10 years ago and got the original script. For the next 10 years, i would tell friends who were nurses and physician's assistants that my "therapist" wanted me to continue on Zoloft. Problem is, there was no thereapist and they would supply me with samples. WRONG, WRONG, WRONG.
  12. 14 months ago, I was arrested in a national discount store for shoplifting. Hell is a word that I would use to describe life since. I was a leader in the local community (clergy, no less). My memories of that night are fleeting. However, I do remember friends and congregants alike speaking to me one on one in the weeks prior saying things just did not seem "right" with me and that I was doing things that were out of the ordinary. I'm still picking up the pieces from that night and have not settled yet back into life as I will be needing to move to a diffrent area to continue the ministry. This was before I knew anything about bi-polar or schizoaffective. I had been through a major, major depression in the months prior to this incident and had restarted Zoloft (which I had been previouslyy self-medicating on for years). I was on the max dosage of Zoloft when this shoplifting incident occurred.....really blitzed out. I have written previously about my psychic struggles in these forums. Last week, I received a sentance after a plea agreement. My 2 count felony charges are now a class A misdamenor with 2 years reporting probation. I'm also on Lithium, Geodon, Xanax (shit I had never heard of 14 months ago). Also, none of my care providers call me a person with uni-polar depression anymore. Now its either bi-polar with psychosis or schizoaffective..... still sorting that out and getting sick, literally, of med trials. Looking back, I can't let go of how senseless such a stupid thing could do to my life. Also, the life of my churches as they have struggled in my absence as I spent 7 months in a sub-acutre psychiatric facility for clergy and religious. I don't know for sure where I am going.....I know lots of folks i cared for also wonder that about me and their beloved church families. I hate myself. I hate this fuc<ing illness. Bi-polar, Schizo, whatever the hell it is. Does thoughts of suicide also come with this illness? Some days, that seems like the most sensible alternative. Thanks for letting me rant and rave.
  13. I hope this does not seem like a goofy question......but here goes..... My pdoc with whome I've been working for a relatively short while has used the term "schizoaffective" to describe my symptoms. Ok, fair enough. Over a year and a half ago, I was diagnosed Bipolar I. Recently, in a brief stay at a sub-acute facility, I had some visits with my former pdoc. As I described some of the symptoms and the new diagnosis of schizoaffective, he said he would lean more toward " bi-polar with psychosis". Of course my new pdoc seems to be sticking by the schizoaffective moniker. My question is, is this a matter of splitting hairs and semantics? As I have looked up both of these labels, they seem really interchangeable in many ways as schizoaffective is apparently really not true schizophrenia. Any thoughts or experience with these labels?
×
×
  • Create New...